MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION G-PROBE; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15980
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient experiencing scleral perforation during treatment using a g-probe and cyclo g6 laser system based on the information provided, it appears the treatment was performed within specifications.A definitive root cause could not be determined.Follow up emails with the clinic has confirmed that no laser malfunction was observed during the procedure.The treating physician did not observe any contamination at the tip of the device and confirmed the absence of pigmentation in the eye prior to the procedure.Engineering failure analysis has not yet been performed because the returned probe has not been received.Failure analysis will be completed once the probe is received.If new information becomes available, this record will be amended.The results of post market data review indicate that this failure mode is not occurring with greater severity or frequency based on the number of events reported evaluated against the number of cases performed.
 
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1)part b: b5 -product problem section was updated.2) report c: is this a combination product - no.3) report d: updates to section d8, d9, d4.4) part h: update to include that this a correction and additional information report 5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant.Note: patient information was not provided, therefore part a is not filled out.
 
Event or Problem Description
Iridex became aware of a patient experiencing scleral perforation during treatment using a g-probe and cyclo g6 laser system based on the information provided, it appears the treatment was performed within specifications.Follow up emails with the clinic has confirmed that no laser malfunction was observed during the procedure.The treating physician did not observe any contamination at the tip of the device and confirmed the absence of pigmentation in the eye prior to the procedure.

Brand Name
G-PROBE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key14739021
Report Number2939653-2022-00017
Device Sequence Number5936306
Product Code HQF
UDI-Device Identifier00851089000234
UDI-Public851089000234
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15980
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown